Alert archive / Wyoming / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 23, NWS Riverton, WY

June 28, 2016Natrona County, Wyoming

NWS Riverton, WY issued this severe thunderstorm warning at Jun 28, 2016, 2:37 PM MDT for Natrona County, Wyoming. It was in force for 68 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 28, 2016, 2:37 PM MDT (20:37 UTC)
Expired
Jun 28, 2016, 3:45 PM MDT
In force
68 min
Issued by
NWS Riverton, WY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Natrona County, WY

The radar

The Riverton/Lander radar (KRIW), 139 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 8.6 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2016-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2016-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3206 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

980 
WUUS55 KRIW 282037
SVRRIW
WYC025-282145-
/O.NEW.KRIW.SV.W.0023.160628T2037Z-160628T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
237 PM MDT TUE JUN 28 2016

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NATRONA COUNTY IN WYOMING...

* UNTIL 345 PM MDT

* AT 235 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 14 MILES SOUTHEAST OF RED WALL TO NEAR EMIGRANT GAP
  TO NEAR ALCOVA...MOVING EAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

  SOURCE...RADAR INDICATED. AT 205 PM MDT...A 64 MPH WIND GUST WAS
           MEASURED AT HILAND. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* SEVERE THUNDERSTORMS WILL BE NEAR...
  EMIGRANT GAP AROUND 240 PM MDT.
  NATRONA COUNTY AIRPORT AROUND 245 PM MDT.
  MILLS...BAR NUNN...BATES HOLE...HOGADON SKI AREA AND BEARTRAP
  CASPER...EVANSVILLE AND TEAPOT ROCK AROUND 300 PM MDT.
  EDNESS K WILKINS STATE PARK AROUND 305 PM MDT.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 25 BETWEEN MILE MARKERS 176 AND 221.
 INTERSTATE 90 NEAR MILE MARKER 42.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 4243 10721 4282 10723 4334 10706 4332 10607
      4243 10608
TIME...MOT...LOC 2035Z 265DEG 37KT 4328 10667 4281 10659 4259 10671 

HAIL...0.75IN
WIND...60MPH
 
$$

21
4 follow-up statements
559 
WWUS55 KRIW 282053
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
253 PM MDT TUE JUN 28 2016

WYC025-282145-
/O.CON.KRIW.SV.W.0023.000000T0000Z-160628T2145Z/
NATRONA-
253 PM MDT TUE JUN 28 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM MDT
FOR EASTERN NATRONA COUNTY...

AT 251 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ACROSS CENTRAL
NATRONA COUNTY...MOVING EAST AT 40 TO 45 MPH.

HAZARD...60 MPH WIND GUSTS AND ONE-HALF INCH DIAMETER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

THESE SEVERE STORMS WILL BE AROUND...
  CASPER THROUGH ABOUT 330 PM

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 25 BETWEEN MILE MARKERS 176 AND 221.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING. BOATERS ON PATHFINDER AND ALCOVA RESERVOIRS SHOULD HEAD TO
SHORE IMMEDIATELY.

&&

LAT...LON 4244 10699 4287 10707 4333 10675 4332 10607
      4243 10608
TIME...MOT...LOC 2050Z 279DEG 40KT 4323 10645 4276 10637 4254 10649 

HAIL...0.75IN
WIND...60MPH
 
$$

JONES
123 
WWUS55 KRIW 282116
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
316 PM MDT TUE JUN 28 2016

WYC025-282145-
/O.CON.KRIW.SV.W.0023.000000T0000Z-160628T2145Z/
NATRONA-
316 PM MDT TUE JUN 28 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM MDT
FOR EASTERN NATRONA COUNTY...

AT 312 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM AROUND 20 MILES NORTH OF CASPER...THROUGH WESTERN
CASPER TO ABOUT 15 MILES SOUTHWEST OF CASPER...MOVING EAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND ONE-HALF INCH DIAMETER SIZE HAIL.

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

THESE SEVERE STORMS WILL BE AROUND...
 CASPER THROUGH ABOUT 330 PM

THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 25 BETWEEN MILE MARKERS 176 AND 221.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
A BUILDING. BOATERS ON PATHFINDER AND ALCOVA RESERVOIRS SHOULD HEAD
TO SHORE IMMEDIATELY.

&&

LAT...LON 4244 10658 4283 10657 4333 10649 4332 10607
      4243 10608
TIME...MOT...LOC 2112Z 263DEG 33KT 4313 10630 4278 10627 4255 10636 

HAIL...<.75IN
WIND...60MPH
 
$$

21
042 
WWUS55 KRIW 282131
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
331 PM MDT TUE JUN 28 2016

WYC025-282145-
/O.CON.KRIW.SV.W.0023.000000T0000Z-160628T2145Z/
NATRONA-
331 PM MDT TUE JUN 28 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM MDT
FOR NORTHEASTERN NATRONA COUNTY...

AT 330 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR TEAPOT ROCK...
WHICH IS 30 MILES NORTH OF CASPER...MOVING SOUTHEAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHEASTERN NATRONA COUNTY. THE CITY OF CASPER IS NO LONGER IN THE
SEVERE THUNDERSTORM WARNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4327 10637 4333 10638 4332 10607 4300 10607
TIME...MOT...LOC 2130Z 310DEG 38KT 4327 10624 

HAIL...1.00IN
WIND...60MPH
 
$$

21
422 
WWUS55 KRIW 282141
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
341 PM MDT TUE JUN 28 2016

WYC025-282151-
/O.EXP.KRIW.SV.W.0023.000000T0000Z-160628T2145Z/
NATRONA-
341 PM MDT TUE JUN 28 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN NATRONA COUNTY
WILL EXPIRE AT 345 PM MDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO
EXPIRE.  HOWEVER GUSTY WINDS AND SMALL HAIL ARE STILL POSSIBLE WITH
THIS THUNDERSTORM.

LAT...LON 4327 10637 4333 10638 4332 10607 4300 10607
TIME...MOT...LOC 2139Z 265DEG 37KT 4327 10624 

$$

21

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 11:30 AM MDT, 3 hours 7 minutes earlier.

Area forecast discussion, Jun 28, 11:30 AM MDT, 3 hours 7 minutes before
Area Forecast Discussion
National Weather Service Riverton WY
1130 AM MDT TUE JUN 28 2016

.SHORT TERM...Tuesday through Thursday night

We are seeing a change this morning as we transition from a quiet
pattern of the past few days into a more active one for the next
three. Today looks to be the most interesting. The ridge that has
brought the hot and dry weather of the past few days has sagged
south a bit with heights lowering a bit. In addition, a weak
shortwave will ride through the area and help to destabilize the
atmosphere a bit. There are still some questions as for how strong
the thunderstorms will get. Factors for the storms include a good
amount of shear that could bring tilted updrafts and some stronger
storms. There is also plenty of CAPE in the east with the models
showing as much as 1500 J/KG in Johnson and eastern Natrona Counties
with lifted indices down to minus 6. However, there are some
inhibiting factors. Although 500 millibar heights will be a bit
lower, they will still be over 5900 meters so it may take a while to
break. The biggest limiting factor though is moisture though. The
GFS keeps the 50 degree dew points out of the entire area except for
eastern Johnson County. The NAM backs them in a bit further but only
to around a Buffalo to Midwest line. In addition, the Storm
Prediction Center has removed the slight risk from the area. As a
result, we trimmed the severe area a bit. We followed to NAM 50
degree dew point line through most of Johnson County and eastern
Natrona Counties. Elsewhere, with drier air and inverted V
soundings, the main threat will be downburst winds and small hail
With the timing changed to a bit later, we also raised temperatures
a bit. Most of this activity should end by midnight as the wave
moves away to the east.

On Wednesday there will be more moisture over areas with better east
to southeast flow. However, there will be less shear. The Storm
Prediction Center only has general thunderstorms in the area as
well. So for now, we went with small hail and gusty winds. The
models also differ on the best coverage of the thunderstorms. The
NAM shows a surge of moisture from the south. The NAM is the driest
and has the best coverage in the north. The European has the best
coverage in the east. So as a result we kept isolated over all areas
with a better chance over Johnson County where the deeper moisture
will be.

A deeper plume of monsoonal moisture will move in for Wednesday
night into Thursday. As a result we increased some showers across
the area later Wednesday night into Thursday. This will also bring
more cloud cover which will keep temperatures a bit lower. This
looks to be the day with the best coverage of thunderstorms,
although possibly the least chance of severe storms.

.LONG TERM...Friday Through Tuesday

Warm ridge axis over the area to start the period gradually
flattens over the weekend leading to a potential shortwave passing
to the north around Monday night which may push a decent front
across the area. There looks like there will be quite a few
'ripples' in the flow but with limited moisture to work with
resulting in mainly diurnally driven convection centered on the
mountains during the afternoon with a few trying to move onto the
lower elevations by the evening hours. Airmass will then dry out
even more Monday into Tuesday with increasing sw flow Monday and a
generally dry wly flow next Tuesday. Quite warm each day,
especially Saturday through Monday when it looks like each day
will be in the 90s for most areas east of the divide with upper
70s and 80s west. The high country will be in the 70s to lower 80s
with 60s above 9500 to 10000 feet. Dry to very dry from the
weekend onward with min rh's in the teens for most areas east of
the divide with some increase in wind on the 4th leading to
increased fire danger as combo of hot temps, breezy to windy conds
and low rh's combine.

&&

.AVIATION.../18Z Issuance/

Conditions will remain VFR through the forecast period. Shortwave
topping the ridge and moving across Montana will help to initiate
convection today, with the best coverage mainly north and east of
a line from KCOD-KCPR. Small hail and localized MVFR conditions
will be possible with the strongest storms. Best instability
will be along and east of the Bighorn Range across Johnson County
stretching into northeast Wyoming. Weaker convection will form
over the east slopes of the western/central mountains and have
left VCSH in those terminals. Showers and storms across this
region are more likely to produce gusty outflow wind to 40kts with
large temperature-dew point spreads. Convection will wane after
01Z-02Z/Wednesday as shortwave tracks east away from the forecast
area. Could be a few lingering weak showers across the far north
through 04Z with gusty outflow wind the main hazard. Gusty
west-northwest surface wind 10-20kts anticipated after 20Z at
KBPI and KPNA, while other terminals remain less than 12kts.

&&

.FIRE WEATHER...

...Elevated fire conditions over southern Wyoming today...

An upper level disturbance will cross the area today and bring a
chance of mainly afternoon showers and thunderstorms, most numerous
in northern and eastern sections. A gusty westerly wind and relative
humidity falling into the teens will bring elevated fire danger
across the south today. Near critical fire weather is possible in
western Natrona County but red flag conditions are not expected.
Strong to possible severe thunderstorms are possible in Natrona and
Johnson Counties this afternoon and evening. Smoke dispersal and
mixing will be fair to good east of the Divide and good to excellent
across western and southern Wyoming.
&&

.RIW Watches/Warnings/Advisories...None.

&&

SHORT TERM...Hattings
LONG TERM...PS
AVIATION...CNJ
FIRE WEATHER...Hattings
Hazardous weather outlook, Jun 28, 2:57 AM MDT, 11 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
257 AM MDT TUE JUN 28 2016

WYZ001>020-022>030-291200-
YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS-CODY FOOTHILLS-
NORTH BIG HORN BASIN-SOUTHWEST BIG HORN BASIN-
SOUTHEAST BIG HORN BASIN-OWL CREEK AND BRIDGER MOUNTAINS-
BIGHORN MOUNTAINS WEST-BIGHORN MOUNTAINS SOUTHEAST-
NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY-
TETON AND GROS VENTRE MOUNTAINS-JACKSON HOLE-
WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST-
UPPER WIND RIVER BASIN-WIND RIVER BASIN-LANDER FOOTHILLS-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-STAR VALLEY-
SALT RIVER AND WYOMING RANGES-UPPER GREEN RIVER BASIN FOOTHILLS-
UPPER GREEN RIVER BASIN-SOUTH LINCOLN COUNTY-
ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY-
257 AM MDT TUE JUN 28 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO WIDELY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS
ACROSS. SOME COULD BE STRONG TO SEVERE WITH STRONG GUSTY
WINDS...LARGE HAIL...AND FREQUENT LIGHTNING...MAINLY IN JOHNSON
AND EASTERN NATRONA COUNTIES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WEDNESDAY...ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ACROSS THE
NORTH AND EAST.

THURSDAY AND FRIDAY...ISOLATED THUNDERSTORMS.

SATURDAY AND SUNDAY...ISOLATED LATE DAY THUNDERSTORMS...MAINLY IN
AND NEAR THE MOUNTAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE URGED TO REPORT STRONG WINDS AND HAIL. THANK YOU.

TEAM RIVERTON

In the hours before

Special weather statement, Jun 28, 1:45 PM MDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
145 PM MDT TUE JUN 28 2016

WYZ017>019-282030-
LANDER FOOTHILLS-WIND RIVER BASIN-GREEN MOUNTAINS AND RATTLESNAKE
RANGE-
145 PM MDT TUE JUN 28 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FREMONT COUNTY UNTIL
230 PM MDT...

AT 144 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
RED CANYON...WHICH IS 10 MILES SOUTHEAST OF LANDER...MOVING EAST AT
30 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  SAND DRAW AROUND 230 PM MDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE TWIN PINES RV PARK AND
CAMPGROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4257 10806 4262 10864 4264 10864 4266 10866
      4264 10867 4268 10870 4281 10870 4284 10805
TIME...MOT...LOC 1944Z 270DEG 24KT 4272 10860

21
Special weather statement, Jun 28, 1:53 PM MDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
153 PM MDT TUE JUN 28 2016

WYZ011-282045-
SOUTHEAST JOHNSON COUNTY-
153 PM MDT TUE JUN 28 2016

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL JOHNSON COUNTY UNTIL
245 PM MDT...

AT 152 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 16
MILES NORTHEAST OF MAYOWORTH...WHICH IS 20 MILES NORTH OF KAYCEE...
MOVING SOUTHEAST AT 20 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  FORT RENO HISTORICAL SITE AROUND 245 PM MDT.

THIS INCLUDES INTERSTATE 25 BETWEEN MILE MARKERS 270 AND 279.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4397 10672 4412 10659 4393 10609 4371 10630
TIME...MOT...LOC 1952Z 304DEG 18KT 4401 10658

21
Special weather statement, Jun 28, 2:05 PM MDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
205 PM MDT TUE JUN 28 2016

WYZ019-020-282045-
NATRONA COUNTY LOWER ELEVATIONS-GREEN MOUNTAINS AND RATTLESNAKE
RANGE-
205 PM MDT TUE JUN 28 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN NATRONA COUNTY UNTIL
245 PM MDT...

AT 205 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ERVAY...WHICH IS 31 MILES NORTHEAST OF JEFFREY CITY...MOVING EAST AT
40 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  ERVAY AROUND 210 PM MDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE AUSTIN CREEK NATURAL
GAS PROCESSING PLANT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4268 10751 4293 10752 4293 10750 4298 10750
      4296 10669 4265 10667
TIME...MOT...LOC 2005Z 267DEG 35KT 4283 10744

21
Special weather statement, Jun 28, 2:17 PM MDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
217 PM MDT TUE JUN 28 2016

WYZ020-022-282200-
NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-
INCLUDING THE CITY OF...CASPER
217 PM MDT TUE JUN 28 2016

THROUGH 4 PM...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL
CONTINUE TO DEVELOP...AND PUSH EAST ACROSS NATRONA COUNTY. THE
STRONGER STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO AROUND
50 MPH...SMALL HAIL AND FREQUENT LIGHTNING. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

21

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 1:45 PM MDTSpecial Weather StatementRIWFremont45 min
Jun 28, 1:53 PM MDTSpecial Weather StatementRIWJohnson52 min
Jun 28, 2:05 PM MDTSpecial Weather StatementRIWNatrona40 min
Jun 28, 2:49 PM MDTSpecial Weather StatementRIW41 min
Jun 28, 3:39 PM MDTSpecial Weather StatementRIWSweetwater36 min
Jun 28, 3:51 PM MDTSpecial Weather StatementRIWNatrona39 min
Jun 28, 5:02 PM MDTSpecial Weather StatementRIW43 min
Jun 28, 5:08 PM MDTSpecial Weather StatementRIWJohnson37 min
Jun 28, 5:22 PM MDTSevere Thunderstorm WarningRIWJohnson38 min
Jun 28, 5:31 PM MDTSpecial Weather StatementRIWTeton44 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.